Alert archive / Oklahoma / Tornado Warnings in 2008
Tornado Warning 27, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 19, 2008, 5:26 PM CDT for Cimarron County, Oklahoma. It was in force for 64 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2008, 5:26 PM CDT (22:26 UTC)
- Expired
- Jun 19, 2008, 6:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 204 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:30 PM CDT | HAIL 2.75 | 7 N Black Mesa Park, OK | |
| Jun 19, 5:42 PM CDT | HAIL 2.75 | Kenton, OK | |
| Jun 19, 5:46 PM CDT | HAIL 2.75 | 2 N Kenton, OK | |
| Jun 19, 5:48 PM CDT | HAIL 1.5 | Kenton, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 1:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -497 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 800 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 192226 TORAMA OKC025-192330- /O.NEW.KAMA.TO.W.0027.080619T2226Z-080619T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 526 PM CDT THU JUN 19 2008 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA... * UNTIL 630 PM CDT * AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES NORTH OF KENTON...OR ABOUT 30 MILES NORTHWEST OF BOISE CITY...MOVING SOUTHEAST AT 20 MPH. * THE TORNADO WILL BE NEAR... KENTON BY 535 PM CDT BLACK MESA PARK BY 550 PM CDT 9 MILES NORTHEAST OF WHEELESS BY 610 PM CDT WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND OR COULD DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3699 10247 3672 10258 3671 10301 3700 10301 TIME...MOT...LOC 2226Z 322DEG 18KT 3697 10294 $$ KRAUSE
2 follow-up statements
000 WWUS54 KAMA 192241 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 541 PM CDT THU JUN 19 2008 OKC025-192330- /O.CON.KAMA.TO.W.0027.000000T0000Z-080619T2330Z/ CIMARRON OK- 541 PM CDT THU JUN 19 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHWESTERN CIMARRON COUNTY... AT 541 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED NEAR KENTON...OR ABOUT 27 MILES NORTHWEST OF BOISE CITY...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... BLACK MESA PARK... KENTON... WHEELESS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3699 10247 3672 10258 3671 10301 3700 10301 TIME...MOT...LOC 2241Z 329DEG 21KT 3690 10294 $$ KRAUSE
000 WWUS54 KAMA 192300 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 559 PM CDT THU JUN 19 2008 OKC025-192330- /O.CON.KAMA.TO.W.0027.000000T0000Z-080619T2330Z/ CIMARRON OK- 559 PM CDT THU JUN 19 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHWESTERN CIMARRON COUNTY... AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM SPOTTERS WERE TRACKING A TORNADO. THIS TORNADO WAS LOCATED NEAR BLACK MESA PARK...OR ABOUT 23 MILES WEST OF BOISE CITY...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... WHEELESS... BLACK MESA PARK... KENTON... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3699 10247 3672 10258 3671 10301 3700 10301 TIME...MOT...LOC 2259Z 339DEG 20KT 3680 10291 $$ KRAUSE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 19, 3:52 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 19, 3:52 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 352 PM CDT THU JUN 19 2008 .DISCUSSION... THUNDERSTORMS DEVELOPING ALONG A FRONTAL BOUNDARY MOVING SOUTHWEST ACROSS THE CENTRAL PANHANDLES. AS STORMS HAVE ALREADY PRODUCED SEVERE WEATHER IN THE HIGHLY MOIST AND UNSTABLE AIR...THINKING THE ATMOSPHERE WILL CONTINUE TO SUPPORT SEVERE STORMS WITH ISOLATED SUPER CELLS THROUGH THE EVENING AND POSSIBLY OVERNIGHT HOURS. CAN NOT RULE OUT AN ISOLATED TORNADO...ESPECIALLY AS THE CELLS INTERACT WITH THE BOUNDARIES MOVING THROUGH THE AREA. ADDITIONAL STORMS DEVELOPING ALONG THE ROCKIES IN COLORADO AND NEW MEXICO SHOULD TRAVEL WITHIN THE NORTHWEST FLOW ALOFT AND IMPACT THE PANHANDLES LATER THIS AFTERNOON AND OVERNIGHT. SO...ASIDE FROM SEVERE WEATHER...AM ALSO SOME WHAT CONCERNED FOR HEAVY RAINS AND LOCOLIZED FLOODING. HELD OFF ON A FLASH FLOOD WATCH FOR NOW. SIMILAR SYNOPTIC PATTERN REMAINS IN PLACE THROUGH EARLY NEXT WEEK. FEEL GRIDS MAY BE A BIT OVER POPULATED...BUT AT THE SAME TIME...THERE SEEMS TO BE FEW OBVIOUS DRY PERIODS WITHIN THE NEXT 5 DAYS. DID FEEL THE DAYTIME HOURS ON SUNDAY AND MONDAY MAY SEE A BREAK IN ACTIVITY...BUT THAT MAY ALSO CHANGE. SEE NO REASON WHY MOUNTAIN CONVECTION WILL CEASE DURING THE AFTERNOON THROUGH MONDAY...AND WITH THE RIDGE SITTING IN A SIMILAR POSITION...EXPECT ANY ROCKY MOUNTAIN STORMS SHOULD PUSH INTO THE WESTERN ZONES. AT THE SAME TIME...MODELS CONTINUE TO PRODUCE SHORT WAVES THAT TRIGGER STORMS IN EASTERN COLORADO OR WESTERN KANSAS WHICH SHOULD ALSO BECOME DIRECTED BY THE NORTHWEST FLOW ALOFT. SO CAN NOT RULE OUT THE EASTERN PANHANDLES DURING THE AFTERNOON AND EVENING HOURS. EACH NEW MODEL RUN SEEMS TO SHY AWAY FROM MAKING MAJOR CHANGES TO THE RIDGE UNTIL THE DAY 6 OR 7 TIME FRAME...AT WHICH TIME THE GFS AND EURO ATTEMPT TO PUSH THE RIDGE SLIGHTLY FURTHER EAST AND INCREASE THE HEIGHTS. THIS WOULD FAVOR LOWER POP CHANCES FOR THE PANHANDLES...SO WILL AGAIN KEEP THE DAY 6 AND 7 TIME FRAME DRY. FURTHERMORE...EXPECT ANY DAY THAT PRODUCES THUNDERSTORMS WILL HAVE THE POTENTIAL FOR SEVERE. NEED TO BEGIN SEVERE WEATHER OPS SO APOLOGIZE FOR THE ABREVIATED AFD...STUCK WITH GUIDANCE TEMPS FOR THE MOST PART. JJB && .FIRE WEATHER... NO FIRE WEATHER CONCERNS IN THE EXTENDED...OTHER THAN THUNDERSTORMS AND CLOUD TO GROUND LIGHTNING. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 61 88 63 88 64 / 60 20 30 20 30 BEAVER OK 62 85 61 94 62 / 60 20 30 10 30 BOISE CITY OK 61 85 59 87 63 / 50 20 30 20 30 BORGER TX 66 87 66 89 68 / 60 20 30 20 30 BOYS RANCH TX 63 90 64 89 65 / 60 20 30 20 30 CANYON TX 61 89 62 87 62 / 60 20 30 20 30 CLARENDON TX 64 88 65 87 66 / 60 20 30 10 30 DALHART TX 61 87 61 87 61 / 50 20 30 20 30 GUYMON OK 62 87 63 90 64 / 60 20 30 20 30 HEREFORD TX 62 89 62 89 62 / 50 20 30 20 30 LIPSCOMB TX 63 86 63 89 62 / 60 20 30 10 30 PAMPA TX 64 85 64 87 68 / 60 20 30 10 30 SHAMROCK TX 66 88 66 89 66 / 60 20 30 5 30 WELLINGTON TX 67 89 67 90 68 / 60 20 30 5 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/08
Hazardous weather outlook, Jun 19, 2:16 PM CDT, 3 hours 10 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 216 PM CDT THU JUN 19 2008 OKZ001>003-TXZ001>020-201100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 216 PM CDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 578 UNTIL 9 PM ACROSS CIMARRON AND TEXAS COUNTIES IN THE OKLAHOMA PANHANDLE...AND ALL BUT THE EASTERN PARTS OF THE TEXAS PANHANDLES. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE...ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. ALSO...BREEZY CONDITIONS WILL REQUIRE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT...SATURDAY NIGHT...AND AGAIN ON SUNDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR WEATHER DEVELOPMENTS THROUGH SUNDAY...AND BE PREPARED FOR POSSIBLE ACTIVATION. NUNEZ
In the hours before
Special weather statement, Jun 19, 4:28 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 428 PM CDT THU JUN 19 2008 TXZ019-192200- DONLEY TX- 428 PM CDT THU JUN 19 2008 ...STRONG THUNDERSTORM IN CENTRAL DONLEY COUNTY... AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF GREENBELT LAKE MOVING EAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CENTRAL DONLEY COUNTY...INCLUDING THE CITY OF CLARENDON... SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JC
Local storm report, Jun 19, 4:30 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
430 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 8 E AMARILLO 35.20N 101.68W
06/19/2008 E0.75 INCH POTTER TX NWS OFFICE
HAIL WAS ONGOING FOR 10 MINUTES.
&&
EVENT NUMBER 00649
BROSTLocal storm report, Jun 19, 4:34 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
434 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 8 E AMARILLO 35.20N 101.68W
06/19/2008 M0.88 INCH POTTER TX NWS OFFICE
HAIL ONGOING
&&
EVENT NUMBER 00650
BROSTLocal storm report, Jun 19, 4:39 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
439 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND GST 6 SE AMARILLO 35.14N 101.74W
06/19/2008 E70 MPH RANDALL TX AMATEUR RADIO
&&
EVENT NUMBER 00651
NUTTALLLocal storm report, Jun 19, 5:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
515 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL WASHBURN 35.18N 101.57W
06/19/2008 E4.50 INCH ARMSTRONG TX BROADCAST MEDIA
&&
EVENT NUMBER 00652
NUTTALLLocal storm report, Jun 19, 5:16 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
516 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 W CLARENDON 34.94N 100.96W
06/19/2008 E1.75 INCH DONLEY TX PUBLIC
&&
EVENT NUMBER 00653
NUTTALLThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:44 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 91 min |
| Jun 18, 8:51 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 84 min |
| Jun 18, 8:57 PM CDT | Tornado Warning | AMA | Beaver, Texas | 63 min |
| Jun 18, 9:39 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 96 min |
| Jun 19, 4:19 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 56 min |
| Jun 19, 4:32 PM CDT | Tornado Warning | AMA | Cimarron | 58 min |
| Jun 19, 6:21 PM CDT | Tornado Warning | AMA | Cimarron | 54 min |
Nearby
Tornado Warnings in Oklahoma, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.